MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 18"(45CM) 5-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 18"(45CM) 5-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J571G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Inflammation (1932); Necrosis (1971); Local Reaction (2035); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pc-(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? patient symptoms- describe the manifestation of reaction (location, severity, appearance, systemic or local reaction).What was the onset date, time from the index surgery? was medical intervention required to treat the patient condition? results.Does the patient have known allergic history to medical device, food or medications? was there any allergy testing performed? if yes, results? other relevant patient history/concomitant medications.Lot #? if applicable, will product be returned, return date, tracking information ¿ any usused samples with the same lot that can be returned? what is physician¿s opinion as to the etiology of or contributing factors to this event what is the patient current status?.
 
Event or Problem Description
It was reported that a patient underwent an eye procedure on an unknown date and suture was used.Within seven to ten days, the suture eroded out of the eyelid.The patient experienced an inflammatory reaction to the suture causing the tissue to spit the suture and wound dehiscence.The surgeon opined that there was not an infection, but a chemical reaction which caused necrosis of the skin muscle and tarsus.The patient was treated with steroid drops.A different product was used to reclose the area.The current patient status is unknown.Additional information has been requested.

Brand Name
VICRYL SUTURE 18"(45CM) 5-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8102528
Report Number2210968-2018-77328
Device Sequence Number1599338
Product Code GAM
UDI-Device Identifier10705031041332
UDI-Public10705031041332
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberJ571G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date11/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;